Alert archive / Vermont / Flash Flood Warnings in 2009

Flash Flood Warning 2, NWS Burlington, VT

July 29, 2009Rutland County, Vermont

NWS Burlington, VT issued this flash flood warning at Jul 29, 2009, 6:25 PM EDT for Rutland County, Vermont. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2009, 6:25 PM EDT (22:25 UTC)
Expired
Jul 30, 2009, 12:30 AM EDT
In force
6 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

County Rutland County, VT

The radar

The Burlington radar (KCXX), 92 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 7:22 PM EDTFLASH FLOOD2 N Fair Haven, VTBIGELOW ROAD IN FAIR HAVEN CLOSED DUE TO FLOODING. DISASTER LAN REPORT.
Jul 29, 7:22 PM EDTFLASH FLOODFair Haven, VTFLOODING ON ROUTE 22A IN FAIR HAVEN.
Jul 29, 7:22 PM EDTFLASH FLOODHydeville, VTWATER ON U.S. ROUTE 4.
Jul 29, 7:30 PM EDTFLASH FLOOD1 Nw Bomoseen, VT50 TO 75 FOOT SECTION OF CEDAR MOUNTAIN ROAD WASHED OUT BY HEAVY RAIN AND POSSIBLE BEAVER DAM FAILURE
Jul 29, 7:30 PM EDTFLASH FLOOD2 Sw Hubbardton, VTMOSCOW ROAD WASHED OUT BY HEAVY RAINFALL AND CULVERT FAILURE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
362 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBTV 292225
FFWBTV
VTC021-300430-
/O.NEW.KBTV.FF.W.0002.090729T2225Z-090730T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
625 PM EDT WED JUL 29 2009

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN RUTLAND COUNTY IN SOUTHERN VERMONT

* UNTIL 1230 AM EDT

* AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THAT BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN OVER THE PAST 3 
  HOURS ACROSS THE NORTHWESTERN PORTIONS OF RUTLAND 
  COUNTY...SPECIFICALLY IN THE FAIR HAVEN AND CASTLETON AREAS. 
  ADDITIONAL RAINFALL OF AN INCH OR MORE IS LIKELY TO OCCUR IN THE 
  WARNING AREA THROUGH THE MID EVENING HOURS...WHICH WILL LIKELY 
  RESULT IN FLASH FLOODING OF STREAMS AND CREEKS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUDBURY...
  PITTSFORD...HUBBARDTON...CHITTENDEN...BRANDON...BENSON...WEST
  CASTLETON...PROCTOR...EAST HUBBARDTON AND BOMOSEEN STATE PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4357 7329 4362 7331 4361 7336 4357 7339
      4358 7343 4364 7343 4375 7337 4377 7321
      4384 7321 4385 7303 4381 7302 4381 7299
      4369 7287 4354 7325

$$

JMG
3 follow-up statements
000 
WGUS71 KBTV 300000
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
800 PM EDT WED JUL 29 2009

VTC021-300430-
/O.CON.KBTV.FF.W.0002.000000T0000Z-090730T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUTLAND VT-
800 PM EDT WED JUL 29 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
NORTHERN RUTLAND COUNTY...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE WIDESPREAD MODERATE TO HEAVY RAINFALL ACROSS THE 
NORTHWESTERN THIRD OF RUTLAND COUNTY...WHICH IS LIKELY PRODUCING 
FLASH FLOODING IN THE FAIR HAVEN AND CASTLETON AREAS. ESTIMATES OF 
BETWEEN 3 AND 4 INCHES OF RAIN HAVE FALLEN IN THESE 
AREAS...PARTICULARLY IN THE MUD BROOK DRAINAGE. WITH ADDITIONAL 
RAINFALL OF UP TO 1 INCH EXPECTED OVER THE NEXT HOUR...THE THREAT OF 
LOCALIZED FLASH FLOODING WILL CONTINUE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAIR 
HAVEN...HYDEVILLE...CASTLETON...AND EAST HUBBARDTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4357 7329 4362 7331 4361 7336 4357 7339
      4358 7343 4364 7343 4375 7337 4377 7321
      4384 7321 4385 7303 4381 7302 4381 7299
      4369 7287 4354 7325

$$

JMG
000 
WGUS71 KBTV 300242
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1042 PM EDT WED JUL 29 2009

VTC021-300430-
/O.CON.KBTV.FF.W.0002.000000T0000Z-090730T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUTLAND VT-
1042 PM EDT WED JUL 29 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
NORTHERN RUTLAND COUNTY...

AT 1036 PM EDT...PERIODS OF HEAVY RAINFALL CONTINUE ACROSS NORTHERN 
RUTLAND COUNTY. SINCE LATE AFTERNOON...2 TO 4 INCHES OF RAIN HAS 
FALLEN FROM NEAR FAIR HAVEN TO WEST CASTLETON. EARLIER THIS 
EVENING...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER ON ROUTE 
22A...AND MINOR FLOODING OF SECONDARY ROADS. WITH UP TO AN INCH OF 
ADDITIONAL RAINFALL...THE THREAT OF FLASH FLOODING REMAINS ACROSS 
NORTHERN RUTLAND COUNTY THROUGH 1230 AM WITH POSSIBLE ROAD CLOSURES. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUDBURY...
PITTSFORD...HUBBARDTON...CHITTENDEN...BRANDON...BENSON AND EAST
HUBBARDTON...FAIR HAVEN....AND WEST CASTLETON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BURLINGTON.

&&

LAT...LON 4357 7329 4362 7331 4361 7336 4357 7339
      4358 7343 4364 7343 4375 7337 4377 7321
      4384 7321 4385 7303 4381 7302 4381 7299
      4369 7287 4354 7325

$$

BANACOS
000 
WGUS71 KBTV 300424
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1224 AM EDT THU JUL 30 2009

VTC021-300433-
/O.EXP.KBTV.FF.W.0002.000000T0000Z-090730T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUTLAND VT-
1224 AM EDT THU JUL 30 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 AM EDT FOR NORTHERN
RUTLAND COUNTY...

THE HEAVY RAIN THAT PROMPTED THE WARNING HAS EXITED THE AREA. 
HOWEVER...SHOWERS WILL CONTINUE THROUGH THE REST OF THE OVERNIGHT 
HOURS. ALTHOUGH THE THREAT FOR FLASH FLOODING HAS PASSED...PONDING 
OF WATER ON ROADWAYS WILL STILL BE POSSIBLE TONIGHT. MOTORISTS 
SHOULD USE CAUTION. 

LAT...LON 4357 7329 4362 7331 4361 7336 4357 7339
      4358 7343 4364 7343 4375 7337 4377 7321
      4384 7321 4385 7303 4381 7302 4381 7299
      4369 7287 4354 7325

$$

MB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:27 PM EDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jul 29, 2:27 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
227 PM EDT WED JUL 29 2009

.SYNOPSIS...
WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG WITH POTENTIAL FOR
HEAVY RAIN...GUSTY WINDS AND HAIL ARE POSSIBLE THIS EVENING BEFORE
ENDING LATER TONIGHT. EXPECT A DECENT DAY ON THURSDAY AS WEAK HIGH
PRESSURE BRINGS PARTLY SUNNY SKIES AND DRIER WEATHER TO THE
REGION. BY FRIDAY...LOW PRESSURE WILL APPROACH AND CROSS THE
REGION WITH A RENEWED THREAT OF RAINFALL ALONG WITH HUMID CONDITIONS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 226 PM EDT WEDNESDAY...ACTIVE WEATHER IN STORE FOR THE
REGION THIS EVENING INTO THE OVERNIGHT HOURS AS SHORTWAVE FEATURE
RIDES NORTHEASTWARD FROM THE MID ATLANTIC STATES. THIS WILL ALLOW
WIDESPREAD DEEP CONVECTIION ALONG WITH THE THREAT OF HEAVY
RAINFALL TO AFFECT THE AREA DURING THE PERIOD. ADDITIONALLY...THE
THREAT FOR A FEW STRONG TO LOCALLY SEVERE STORMS ARE ALSO POSSIBLE
THIS EVENING...ESPECIALLY ACROSS CENTRAL/SRN VT.

FOR THE PARTICULARS...MANY THINGS COMING TOGETHER FOR A MODERATE
TO HEAVY RAINFALL EVENT ACROSS PORTIONS OF THE AREA TONIGHT. WEAK
SURFACE FRONT SAGGING SLOWLY SOUTHWARD FROM THE SLV WILL INTERACT
W/AFOREMENTIONED SHORTWAVE AND CONVERGE W/DEEP SUBTROPICAL
MOISTURE RIDING NORTHWARD (PWATS GREATER THAN 2) ACROSS OUR AREA
DURING THE PERIOD. DEEP WARM COALESCENCE DEPTHS GREATER THAN 3 KM
AND NEAR SATURATED TROPOSPHERIC COLUMN ALL POINT TO VERY EFFICIENT
HYDROMETEOR PRODUCTION THIS EVENING...WITH RAFL RATES APPROACHING
2 TO 3 INCHES PER HOUR IN HEAVIEST CORES. WHILE ANTECEDENT PCPN
HASNT BEEN ALL THAT GREAT OVER THE PAST WEEK OR SO...THESE RATES
COULD CERTAINLY LEAD TO RUNOFF CONCERNS FROM THE ERN PORTIONS OF
THE DACKS EASTWARD...ESP GIVEN SUCH LOW MBE VELOCITIES/CELL MOTION.
THUS WILL OPT TO ISSUE FLASH FLOOD WATCH FOR THIS EVENING THROUGH
5 AM THURSDAY FOR THESE AREAS ACCORDINGLY (SEE HYDRO DISC BELOW).

ADDITIONALLY...CERTAINLY CANNOT RULE OUT LOCALLY STRONG TO SVR
CONVECTION THROUGH THE MID EVENING HOURS...ESP ACROSS THE
SLV...AND ACROSS OUR CENTRAL/SRN VT ZONES...ESP ACROSS RUTLAND AND
WINDSOR COUNTIES. VGP PROFILES QUITE STRONG ACROSS THE SLV ALONG
SFC FRONT...WHILE BACKED LL FLOW AND AMPLE INSTABILITY EXISTS
ACROSS SRN VT. THUS WET MICROBURST POTENTIAL AND POSSIBLE LOW
TOPPED SUPERCELLS/HAIL NOT OUT OF THE QUESTION IN THESE AREAS
THIS EVENING.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 226 PM EDT WEDNESDAY...PRIMARY SHORTWAVE THEN EXITS EAST BY
THURSDAY MORNING SETTING THE STAGE FOR WEAK HIGH PRESSURE TO BUILD
INTO THE REGION. THUS AFTER A FEW MORNING SHOWERS/CLOUDS LOOKING
AT IMPROVING CONDS BY THE AFTERNOON. DID OPT TO LOWER MAX TEMPS
JUST A TAD FROM GUIDANCE DUE TO EVAPOTRANSPIRATIONAL EFFECTS FROM
TONIGHTS RAFL KEEPING A LID ON FULL PBL MIXING/HEATING.
NONETHELESS STILL A NICE SUMMER DAYS WITH HIGHS IN THE U70S TO
L80S AREA WIDE UNDER INCREASING SUN.

BY THURSDAY NIGHT CLR/PTLY CLOUDY SKIES IN THE EVENING TO SLOWLY
GIVE WAYS TO MORE CLOUDS OVERNIGHT AS ADDL SHORTWAVE ENERGY TAKES
AIM ON THE NORTHEAST. THUS WILL OPT TO INCREASE POPS FOR SHOWERS
AND A FEW STORMS ACROSS THE WESTERN HALF OF THE AREA LATER AT
NIGHT...THOUGH KEEP ERN ZONES RELATIVELY DRY UNTIL DAYBREAK ON
FRIDAY. SYSTEM THEN MOVES NORTHEASTWARD ACROSS THE AREA DURING
FRIDAY ALONG W/WIDESPREAD SHOWERS/STORMS. MORE IN THE WAY OF CLOUD
COVER WILL LIKELY TEMPER HIGH TEMPS AND BNDRY LYR INSTABILITY
SOMEWHAT...SO THREAT OF WIDESPREAD STORMS NOT AS GREAT.
NONETHELESS WITH PWATS APPROACHING 2 INCHES ONCE AGAIN...POTL FOR
HEAVY RAINFALL AGAIN A CONCERN AND HYDRO CONDS WILL NEED TO BE
MONITORED CLOSELY. RAFL THREAT THEN EXITS EAST BY FRIDAY NIGHT
AS PRIMARY FORCING PUSHES EAST OF THE AREA.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 226 PM EDT WEDNESDAY...HIGH PRESSURE BUILDS OVER THE NORTH
COUNTRY ON SATURDAY...SLIDING OFF THE COAST TOWARDS THE EVENING
HRS. SOME RESIDUAL CLDS POSSIBLE FROM EXITING SYSTEM OVER NE
VT...BUT OVERALL NICE DAY ON TAP FOR SATURDAY. WAA ON THE INCR FOR
SUNDAY AS SSW FLOW INCR WITH SFC HIGH OFF THE COAST. CLDS ON THE
INCR FROM THE S AND W OVER THE AREA DURING THE AFTNOON HRS SUNDAY.
UPPER TROUGH SWINGIGN OUT OF THE CENTRAL U.S. WILL BRING SFC LOW
ACROSS SE CANADA...AND LIFT ANOTHER LOW OUT OF THE SE TOWARDS THE
REGION. THESE WILL BOTH PHASE OVERNGT INTO MONDAY MORNING FOR
RW...AND EVEN TRW EARLY ON THRU MIDNGT MON. LINGERING -RW ON
BACKSIDE OF BOUNDARY INTO AFTNOON HRS MONDAY. WILL TAPER OFF FROM
WEST TO EAST AS SFC RIDGE BUILDS N AND E FROM GREAT LKS REGION.
COOLER AIRMASS FILTER OVER MUCH OF CWA MON NGT INTO TUESDAY
MORNING. HAVE UNDERCUT OVERNGT MDL LOW BY A BIT...BUT QUICK
REBOUND DURING THE DAY TUESDAY AS RIDGE SLIDES EAST...ALLOWING WAA
ON SSW FLOW AGAIN FOR WARMUP TO NEAR NORMAL TEMPS. LATE
TUESDAY...BOUNDARY WORKING SE FROM ONTARIO WILL COME CLOSE TO
SKIRTING NORTHERN BORDER ZONES. RIDGE IN PLACE WILL LIMIT PUSH S
INTO AREA BUT N NY MAY SEE INCR AND SL CHANCE FOR -RW LATE IN DAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY...COND THRU 00Z THURS WILL RANGE FROM VFR DOWN
TO MVFR AT TIMES DUE TO LWRING CEILINGS FROM RW/TRW. VSBY MAY
DROP TO 3-5SM AT TIMES IN SHOWER ACTIVITY AND CEILINGS RANGING
FROM BKN025-BKN040. SOME MVFR -RW FROM 00Z-04Z...WITH FG AFTWARDS
WHICH WILL BRING VSBY DOWN TO MAINLY 3-5SM THRU 12Z
THURS...ALTHOUGH MPV/SLK WILL DROP TO 1SM OR LESS AT TIMES W/
LGT/VAR WINDS. AFT 12Z THURS EXPECTING MAINLY VFR COND W/
SCT030-050...BUT HZ WILL DEVELOP BRINGING VSBY DOWN TO 4-6SM AT
TIMES. WINDS SSW 10-20KTS BECM LGT/VAR BY 00Z-02Z...THEN MAINLY
WESTERLY 5-10KTS FROM 12Z ONWARD.

18Z THURSDAY THROUGH SUNDAY...
WEDNESDAY NIGHT...MVFR WITH ISOLATED IFR POSSIBLE IN RAIN SHOWERS
AND AREAS FOG...ESPECIALLY AFT 06Z AT SLK/MPV. THURSDAY THROUGH
THURSDAY NIGHT...VFR. SOME MVFR POSSIBLE IN SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY IN EASTERN VERMONT WITH PATCHY FOG IN THE
MRNG AT SLK/MPV. FRIDAY AND FRIDAY NIGHT...MVFR WITH SCATTERED IFR
POSSIBLE IN SHOWERS AND AFTERNOON THUNDERSTORMS. SATURDAY THROUGH
SUNDAY...CONDITIONS IMPROVING TO VFR UNDER HIGH PRESSURE.

&&

.HYDROLOGY...
WIDESPREAD CONVECTIVE RAINFALL WILL AFFECT THE REGION
TONIGHT...MAINLY FROM 5 PM THROUGH 2 AM OR SO. DEEP AND SATURATED
TROPOSPHERIC COLUMN ALONG WITH RELATIVELY SLOW CELL MOTIONS WILL
ALLOW POTL FOR EXCESSIVE RAINFALL RATES/TOTALS THIS EVENING FROM
THE ERN DACKS INTO VT. AT THIS POINT...LOOKING AT A GENERAL 1-2
INCH EVENT...WITH SCATTERED TOTALS NEARING 3 INCHES (OR PERHAPS A
TAD MORE) IN A FEW SPOTS. WHILE ANTECEDENT PCPN HAS BEEN
RELATIVELY LIGHT OVER THE PAST 5 DAYS...1/3/6 HR HEADWATER FFG
REMAINS BELOW NORMAL AND THESE AMOUNTS COULD CERTAINLY GIVE RISE
TO CONCERNS...ESP IN STEEPER TERRAIN WHERE RUNOFF WILL BE MORE
RAPID. THEREFORE HAVE ISSUED A FLASH FLOOD WATCH TIL 5 AM THURSDAY
ACCORDINGLY.

ADDITIONAL WIDESPREAD RAINFALL IS POSSIBLE ON FRIDAY. WHILE IT IS
A TAD TOO SOON TO PREDICT THE AXIS OF HEAVIER RAFL WITH THIS
SECOND SYSTEM...THIS EVENINGS RAINFALL WILL CERTAINLY BE A FACTOR
IN ANY IMPACTS ON FRIDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ001>012-016>019.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ028-031-034-035.

&&

SYNOPSIS...JMG
NEAR TERM...JMG
SHORT TERM...JMG
LONG TERM...JN
AVIATION...JN/TABER
HYDROLOGY...JMG
Hazardous weather outlook, Jul 29, 2:49 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
249 PM EDT WED JUL 29 2009

NYZ028-031-034-035-VTZ001>012-016>019-301900-
EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
249 PM EDT WED JUL 29 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS ALSO THE POTENTIAL FOR STRONG AND SEVERE THUNDERSTORMS
ACROSS THE AREA INTO THE EVENING HOURS. STRONG GUSTY WINDS...HAIL
AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH ANY STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS POTENTIAL FOR ANOTHER RAIN EVENT ON FRIDAY. AREA RIVERS
COULD BE ABOVE NORMAL LEVELS AFTER TONIGHT...PROVIDING ADDITIONAL
CONCERNS FOR FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ026-027-029-030-087-301900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
249 PM EDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE AREA INTO THE
EVENING HOURS. SOME OF THESE STORMS MAY CONTAIN GUSTY WINDS AND
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS POTENTIAL FOR ANOTHER RAIN EVENT ON FRIDAY. AREA RIVERS
COULD BE ABOVE NORMAL LEVELS AFTER TONIGHT...PROVIDING ADDITIONAL
CONCERNS FOR FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 29, 3:53 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
353 PM EDT WED JUL 29 2009

VTZ008-010>012-018-019-292045-
EASTERN ADDISON VT-EASTERN RUTLAND VT-ORANGE VT-WASHINGTON VT-
WESTERN RUTLAND VT-WINDSOR VT-
353 PM EDT WED JUL 29 2009

...STRONG THUNDERSTORMS WILL AFFECT ORANGE...RUTLAND...
WASHINGTON AND WINDSOR COUNTIES...

AT 349 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
KILLINGTON TO WOODSTOCK...MOVING NORTHEAST AT 35 MPH.

THESE STORMS WILL BE NEAR STOCKBRIDGE AROUND 400 PM...ROCHESTER
AROUND 415 PM...RANDOLPH AROUND 430 PM AND AINSWORTH STATE PARK
AROUND 445 PM.

TORRENTIAL DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THESE STORMS. IN ADDITION...WIND GUSTS TO 40 MPH AND
PEA-SIZED HAIL IS POSSIBLE.

HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM THURSDAY.

LAT...LON 4416 7270 4411 7212 4356 7252 4358 7300

PB
Special weather statement, Jul 29, 4:20 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
420 PM EDT WED JUL 29 2009

NYZ028-034-035-VTZ001-002-005-006-009-016>018-292115-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY-
EASTERN ESSEX NY-EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-
WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN ESSEX NY-
WESTERN FRANKLIN VT-
420 PM EDT WED JUL 29 2009

...STRONG THUNDERSTORMS WILL AFFECT ADDISON...CHITTENDEN...CLINTON...
ESSEX...FRANKLIN...GRAND ISLE AND LAMOILLE COUNTIES...

AT 415 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM ESSEX
NEW YORK TO MT. PHILO STATE PARK IN VERMONT...MOVING NORTHEAST AT
30 MPH.

THESE STORMS WILL BE NEAR EAST CHARLOTTE AROUND 415 PM...SHELBURNE
POINT AROUND 430 PM...WILLISTON AND BURLINGTON AROUND 445
PM...CAMBRIDGE AROUND 500 PM AND JEFFERSONVILLE AROUND 515 PM.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. IN
ADDITION...TORRENTIAL DOWNPOURS ARE EXPECTED WITH THESE STORMS.

HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM.

LAT...LON 4478 7325 4470 7272 4419 7312 4425 7354

PB
Special weather statement, Jul 29, 4:50 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
450 PM EDT WED JUL 29 2009

NYZ028-035-VTZ001-002-005-006-016-017-292145-
EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN ESSEX NY-
EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-WESTERN CHITTENDEN VT-
WESTERN FRANKLIN VT-
450 PM EDT WED JUL 29 2009

...STRONG THUNDERSTORMS WILL AFFECT CHITTENDEN...CLINTON...ESSEX...
FRANKLIN...GRAND ISLE AND LAMOILLE COUNTIES...

AT 446 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
KEESEVILLE TO BURLINGTON TO WEST BOLTON...MOVING NORTH AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE ACROSS THE CENTRAL AND NORTHERN
CHAMPLAIN VALLEY WITH THESE STORMS THROUGH 545 PM. ALSO...HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A FLASH FLOOD
WATCH REMAINS IN EFFECT UNTIL 5 AM THURSDAY.

THE LINE OF STRONG WINDS WILL BE NEAR COLCHESTER AND KEESEVILLE
AROUND 450 PM...CLOVERDALE AND GEORGIA AROUND 515 PM...GRAND ISLE
AROUND 530 PM...FAIRFIELD AND ST. ALBANS AROUND 545 PM.

LAT...LON 4492 7341 4491 7269 4440 7284 4440 7350

BANACOS
Special weather statement, Jul 29, 5:23 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
523 PM EDT WED JUL 29 2009

NYZ028-VTZ001-292215-
EASTERN CLINTON NY-GRAND ISLE VT-
523 PM EDT WED JUL 29 2009

...A STRONG THUNDERSTORM WILL AFFECT FAR NORTHEASTERN CLINTON COUNTY
AND FAR NORTHERN GRAND ISLE COUNTY...

AT 521 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PERRY MILLS...
MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. ALSO...TORRENTIAL
DOWNPOURS ARE EXPECTED AND WILL PRODUCE LOCALIZED HEAVY RAINFALL AND
PONDING ON AREA ROADWAYS.

THIS STORM WILL BE NEAR ROUSES POINT AROUND 530 PM.

A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM THURSDAY.

LAT...LON 4487 7342 4497 7364 4501 7361 4501 7336
      4502 7334 4502 7328

PB
Special weather statement, Jul 29, 5:50 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
550 PM EDT WED JUL 29 2009

VTZ003-004-292245-
ESSEX VT-ORLEANS VT-
550 PM EDT WED JUL 29 2009

...A STRONG THUNDERSTORM WILL AFFECT ESSEX AND ORLEANS COUNTIES IN
NORTHEAST VERMONT...

AT 548 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COVENTRY...
MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. A FLASH FLOOD WATCH
REMAINS IN EFFECT UNTIL 5 AM THURSDAY.

THIS STORM WILL BE NEAR EXIT 27 I91 AND NEWPORT AROUND 600
PM...BEEBE PLAINS AROUND 615 PM AND NORTON AROUND 630 PM.

LAT...LON 4501 7178 4476 7201 4485 7238 4501 7230

PB
Special weather statement, Jul 29, 5:59 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
559 PM EDT WED JUL 29 2009

NYZ028-VTZ001>003-005-006-008-016-017-292300-
EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN FRANKLIN VT-
GRAND ISLE VT-LAMOILLE VT-ORLEANS VT-WASHINGTON VT-
WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT-
559 PM EDT WED JUL 29 2009

...STRONG THUNDERSTORMS WILL AFFECT THE NORTHERN CHAMPLAIN VALLEY
THROUGH 7 PM...

AT 555 PM EDT...STRONG THUNDERSTORMS AND ASSOCIATED WIND GUSTS UP
TO 50 MPH WERE ALONG A LINE FROM SOUTH ALBURGH TO MONTGOMERY
CENTER...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE ACROSS THE NORTHERN PORTION OF
LAKE CHAMPLAIN...THE CHAMPLAIN ISLANDS...AND ADJACENT PORTIONS OF
CLINTON COUNTY NEW YORK AND FRANKLIN COUNTY IN VERMONT.

WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS THE NORTHERN CHAMPLAIN
VALLEY THROUGH 7 PM. TORRENTIAL DOWNPOURS AND DANGEROUS CLOUD TO
GROUND LIGHTNING CAN ALSO BE EXPECTED. A FLASH FLOOD WATCH REMAINS
IN EFFECT UNTIL 5 AM THURSDAY.

LAT...LON 4501 7254 4438 7248 4434 7328 4497 7335

PB

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:28 PM EDTFlash Flood WatchBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more15 hr
Jul 29, 2:54 PM EDTSpecial Weather StatementBTVRutland51 min
Jul 29, 3:07 PM EDTSpecial Weather StatementBTVWindsor53 min
Jul 29, 3:42 PM EDTSpecial Weather StatementBTVAddison63 min
Jul 29, 3:53 PM EDTSpecial Weather StatementBTVOrange, Windsor52 min
Jul 29, 4:20 PM EDTSpecial Weather StatementBTVChittenden55 min
Jul 29, 4:50 PM EDTSpecial Weather StatementBTVChittenden, Franklin, Grand Isle55 min
Jul 29, 5:04 PM EDTAreal Flood AdvisoryBTVRutland3 hr
Jul 29, 5:23 PM EDTSpecial Weather StatementBTVGrand Isle52 min
Jul 29, 5:50 PM EDTSpecial Weather StatementBTVOrleans55 min
Jul 29, 5:59 PM EDTSpecial Weather StatementBTVChittenden, Franklin, Grand Isle, Lamoille61 min

Nearby

Flash Flood Warnings in Vermont, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.